Little doses BIG effects!

Hi just wondering if anyone here has experienced hypo to hyper symptoms just by a small dose increase in NDT?Basically I had got up to 3grain not much effect in hypo symptoms so dropped down and added adrenal glandular ...still hypo so had a few weeks of adressing b12,b complex,iron,folate,(I wasn't deficient but I guess not optimal for thyroid )My temperatures were still a little low and t4 just on scale and t3 about half of range so imo room for little increase. ..so...added just a quarter grain to my already conservative 1.75!This I did approx 6 wk ago...however about 3 week ago I started with face and scalp tingling and hair shedding at alarming rate ,looser stool,and a little weight loss which although I'm not overweight had remained the same for 18 mth or so!Anyways even though temperature didn't look like being overmedicated I stopped at (about 11 days ago) the extra quarter (back to 1.75) and supplements!..more or less at once the looser stool stopped but this face/scalp tingling and hairloss is not getting better...if anything it's worse?I've been monitoring temperatures and they are now the best they have ever been over these last few days!Is it possible I became overmedicated just by a quarter of a grain?It seems like adressing adrenals and vitamins are now processing the ndt properly as previously before that I had got up to 3grain without these symptoms! My hair had only just come back to a fantastic condition with no loss before this and I'm devastated! ..I can't believe an extra quarter grain for such a short period would have such a devastating effect!? It's the hair I'm most worried about...I've started the biotin. .but any other suggestions? Also how long does it take for a decrease to take effect on hairloss and weight loss?...as I said I've cut back 11 days ago ,Thanks

10 Replies

oldestnewest
  • Lozzer66,

    When I overmedicated it took around 7 weeks after I reduced dose for hair to stop coming out in clumps.

    Temperature is not a good guide to optimal dosing. A spike in temperature can indicate over medication but it can also indicate a fever.

  • 7 weeks....😣!Did you do anything else other than lower meds to help it ? definitely not a fever Clutter ..it's come along with loose stool hairloss and 1lb a day weightless ...!Question for you...I just went on facebookgroup with same question and all they kept sending me were links to sttm protocol as going on about my low t4 so I said it doesn't really matter if t3 is good..what are your thoughts? Do you think I should add a little t4 or should I not bother?.

  • Lozzer66,

    I didn't feel overmedicated but FT3 was over range so I halved dose for 2 weeks then reduced previous dose by 10mcg. Hair stopped coming out in clumps 7 weeks later and a FT3 test 5 weeks later confirmed it was back in range.

    A lot of people have low FT4 when taking NDT but it's not a problem as long as FT3 is good.

    Do you have results since you've been taking 1.75 grains?

  • July 12th 1.5 grain

    Tsh 0.01 .30-6)

    T4 10.50 (10.40-24.50)

    T3 4.6 (3.7-7.10)

    10th Aug 1.75

    Tsh 0.01

    T412.5

    They didn't do t3 this time due to t4 being 'ok'

  • Lozzer66,

    You weren't overmedicated on 1.5 grains. I can't believe FT3 would rise from 4.6 to >7.10 on 1/2 grain dose increase.

  • I know..I here ya....but dropping weight 1lb a day ..loose stool and hairloss scream more too much than too little...feel palpitations also..I don't understand it! What else could it be ?how long should I leave it before ordering my own bloods ?like I said I've dropped the dose back down to 1.75. Just a question. .would reverse t3 cause more hypo symptoms?and do you think adding t4 may be better than adding ndt?

  • Lozzer66,

    A tummy bug will cause weightloss and loose stools and palpitations. My advice is to not rush into making any changes until you've had a new thyroid test 6-8 weeks after dropping down to 1.75 grains.

    I think your low FT4 and FT3 make it unlikely you have high rT3 on what is quite a low dose.

  • Thanks Clutter but it's deffo not a tummy bug...when I say loose stool I mean that after years of constipation I have been going once a day and it's looser but not the runs...Yes I'm not going to stop or takeaway or add anything else too the mix now for 6 wk and then I'll get bloodwork. Hopefully by then this constant face/head/tingling /itching ..weighloss/hairloss will have buggered off!Its all happened since I added vitamins/iron and a quarter grain ☹

  • Lozzer66,

    I suspect an allergic reaction to your vitamins/iron is more likely than 1/4 grain causing all that grief. Stop everything but NDT for a couple of weeks to see if symptoms improve. If so, reintroduce one item at a time every 2 weeks to find which was the culprit.

  • Yeah stopped iron and vits after last bloods and just taking the ndt 1.75 ..appreciate your opinions Clutter thanks

You may also like...